Alert archive / Missouri / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 206, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Aug 28, 2014, 2:22 PM CDT for Knox County, Lewis County, Missouri. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 28, 2014, 2:22 PM CDT (19:22 UTC)
- Expired
- Aug 28, 2014, 2:45 PM CDT
- In force
- 23 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
Counties Knox County, MO, Lewis County, MO
The radar
The Quad Cities radar (KDVN), 198 km from the middle of the area, began a volume at 19:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 7.4 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 959 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 56 m²/s²
- 0-3 km storm-relative helicity
- 115 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
062
WUUS53 KLSX 281922
SVRLSX
MOC103-111-281945-
/O.NEW.KLSX.SV.W.0206.140828T1922Z-140828T1945Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
222 PM CDT THU AUG 28 2014
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
KNOX COUNTY IN NORTHEAST MISSOURI...
WESTERN LEWIS COUNTY IN NORTHEAST MISSOURI...
* UNTIL 245 PM CDT
* AT 221 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES NORTH OF GREENSBURG TO EDINA TO 8 MILES WEST
OF PLEVNA...AND MOVING EAST AT 15 MPH.
HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
KNOX CITY...PLEVNA...COLONY...LA BELLE AND NEWARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN ST
LOUIS.
&&
LAT...LON 4031 9195 4030 9195 4026 9194 4026 9184
4022 9181 3995 9190 3996 9232 4016 9226
4030 9231
TIME...MOT...LOC 1922Z 269DEG 13KT 4039 9221 4016 9214
3997 9223
HAIL...0.88IN
WIND...60MPH
$$
GOSSELIN2 follow-up statements
339
WWUS53 KLSX 281936
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
236 PM CDT THU AUG 28 2014
MOC103-111-281945-
/O.CON.KLSX.SV.W.0206.000000T0000Z-140828T1945Z/
KNOX MO-LEWIS MO-
236 PM CDT THU AUG 28 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN LEWIS
AND KNOX COUNTIES UNTIL 245 PM CDT...
AT 234 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES NORTHWEST OF RUTLEDGE TO KNOX CITY TO
PLEVNA...AND MOVING EAST AT 15 MPH.
HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
KNOX CITY...PLEVNA...COLONY...LA BELLE AND NEWARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN ST
LOUIS.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 4031 9195 4030 9195 4026 9194 4026 9184
4022 9181 3995 9190 3996 9232 4016 9226
4030 9231
TIME...MOT...LOC 1936Z 269DEG 13KT 4039 9214 4016 9207
3997 9216
HAIL...0.88IN
WIND...60MPH
$$
GOSSELIN143
WWUS53 KLSX 281945
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
245 PM CDT THU AUG 28 2014
MOC103-111-281955-
/O.EXP.KLSX.SV.W.0206.000000T0000Z-140828T1945Z/
KNOX MO-LEWIS MO-
245 PM CDT THU AUG 28 2014
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN LEWIS AND KNOX
COUNTIES HAS EXPIRED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY. HOWEVER...GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE
WITH THESE THUNDERSTORMS.
LAT...LON 4031 9195 4030 9195 4026 9194 4026 9184
4022 9181 3995 9190 3996 9232 4016 9226
4030 9231
TIME...MOT...LOC 1936Z 269DEG 13KT 4039 9214 4016 9207
3997 9216
$$
GOSSELINWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 28, 12:41 PM CDT, 1 hour 41 minutes earlier.
Area forecast discussion, Aug 28, 12:41 PM CDT, 1 hour 41 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE ST LOUIS MO 1241 PM CDT Thu Aug 28 2014 .UPDATE: Issued at 1230 PM CDT Thu Aug 28 2014 Have made some minor adjustments to going forecast into this afternoon...mainly delaying the onset of PoPs across northeastern Missouri and west-central Illinois. Beginning to have some doubts as to what coverage of storms up that way may actually be...as instability per latest SPC mesoanalysis is mainly to the south. Will hold off and maintain mid chance PoPs up across the far north for now but may need to lower later today. Further to the south...scattered diurnal thunderstorms beginning mid-afternoon looks on track as diurnal cu is already forming across southeastern Missouri. Gosselin && .SHORT TERM: (Through Late This Afternoon) Issued at 334 AM CDT Thu Aug 28 2014 Nocturnal convection has remained well northwest of forecast area with just a few very small showers popping up over northeast Missouri and west central Illinois early this morning. For today, will see a lot of sunshine initially but diurnal cu to pop by mid to late morning most locations. So depending on how much cloud cover forms and timing of when storms will develop will affect how warm temperatures get. For now have highs in the mid 80s far north to the upper 80s to low 90s elsewhere. Will still see dewpts in the low to mid 70s so another very humid day. Heat indices could get close to 100 in the metro area this afternoon but not warrant any headlines. Just like yesterday, expect widely scattered thunderstorms to develop along weak boundary that remains draped across region. Byrd .LONG TERM: (Tonight through Wednesday) Issued at 334 AM CDT Thu Aug 28 2014 Tonight activity to slowly dissipate then refocus back to the northwest along main frontal boundary. Lows tonight will be in the low 70s. On Friday, upper level shortwave/trof to begin to lift northeast out of central plains and into forecast area. Precipitation chances to be on the increase with the best chances Friday night and Saturday. Kept likely pops going through this period. Highs on Friday will be a bit lower, in the upper 80s and lows Friday night will be in the upper 60s to low 70s. As system slides through on Saturday, the combination of clouds and storms will keep highs in the low 80s far north to the upper 80s south. Frontal boundary to stall out just southeast of forecast area Saturday night through Sunday, could see a bit of a break in activity with just isolated/scattered storms through this period. Then an even stronger trof will slide east through region Sunday night and Monday with increasing chances of storms once again. This boundary to stall out just south of us as well, so kept mention of storms possible through the rest of the forecast period. Highs will be in the 80s through the middle of next week. Byrd && .AVIATION: (For the 18z TAFs through 18z Friday Afternoon) Issued at 1230 PM CDT Thu Aug 28 2014 Main focus for the valid TAF period will be on convection. Diurnal thunderstorms are likely to develop by mid afternoon with the best chance of affecting the St. Louis metro terminals. Kept a VCTS for now at KUIN...though beginning to have doubts about coverage of storms that far north as instability is mainly confined to areas to the south. Tonight should be mainly dry...as diurnal convection weakens and dissipates by 0100-0300 UTC. Some models are developing more showers and storms along and east of the Mississippi River tonight but left mention out of TAFs for now due to low confidence. During the day tomorrow looks like a better chance for showers and storms to redevelop as a midlevel system approaches form the west. Specifics for KSTL: Main focus for the valid TAF period will be on convection. Diurnal thunderstorms are likely to develop by mid afternoon. Tonight should be mainly dry...as diurnal convection weakens and dissipates by 0100-0300 UTC. However...some models are initiating more showers and storms along and east of the Mississippi River tonight but left mention out of TAF for now due to low confidence. During the day tomorrow looks like a better chance for showers and storms to redevelop as a midlevel system approaches form the west so added a VCTS mention for that possible activity. Gosselin && .LSX WATCHES/WARNINGS/ADVISORIES: MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Aug 28, 12:30 PM CDT, 1 hour 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 1230 PM CDT THU AUG 28 2014 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-291145- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 1230 PM CDT THU AUG 28 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE POSSIBLE THROUGH EARLY THIS EVENING. A FEW OF THE STRONGER STORMS MAY PRODUCE GUSTY WINDS ALONG WITH SMALL HAIL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE OF THUNDERSTORMS EACH DAY...ALTHOUGH THE BEST CHANCE APPEARS TO BE FRIDAY NIGHT AND SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE THROUGH EARLY THIS EVENING. GOSSELIN
In the hours before
Local storm report, Aug 28, 9:08 AM CDT, 5 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
908 AM CDT THU AUG 28 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0409 PM TSTM WND DMG ST. LOUIS 38.64N 90.24W
08/27/2014 ST. LOUIS CITY MO LAW ENFORCEMENT
WINDOWS DAMAGED BY HIGH WINDS AT THE FOREST PARK CAMPUS
OF ST. LOUIS COMMUNITY COLLEGE. TIME ESTIMATED FROM
RADAR AND OTHER REPORTS IN THE AREA
&&
TRUETTLocal storm report, Aug 28, 9:10 AM CDT, 5 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
910 AM CDT THU AUG 28 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0408 PM TSTM WND GST ST. LOUIS 38.64N 90.24W
08/27/2014 E60 MPH ST. LOUIS CITY MO BROADCAST MEDIA
ESTIMATED 60 MPH WINDS... RELAYED BY FOX 2
&&
TRUETTSpecial weather statement, Aug 28, 2:18 PM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 218 PM CDT THU AUG 28 2014 MOZ018-019-026-282000- KNOX MO-LEWIS MO-SHELBY MO- 218 PM CDT THU AUG 28 2014 ...SIGNIFICANT WEATHER ADVISORY FOR SHELBY...WESTERN LEWIS AND KNOX COUNTIES UNTIL 300 PM CDT... AT 215 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTH OF GREENSBURG TO EDINA TO 8 MILES SOUTH OF EDINA TO MACON...AND MOVING EAST AT 15 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE... SHELBINA... CLARENCE... COLONY... KNOX CITY... PLEVNA... LA BELLE... SHELBYVILLE... STEFFENVILLE... LEWISTOWN... EMDEN... THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. GOSSELIN
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 28, 2:36 PM CDT | Areal Flood Advisory | LSX | Knox | 3 hr |
| Aug 28, 6:24 PM CDT | Severe Thunderstorm Warning | LSX | Lincoln | 19 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.